MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA64181002
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.Investigation of similar complaints received regarding a similar issue found customers had used the transversal pre-cuts on the inner pouch, and inadvertently pinched the distal end of the catheters while opening the package.Consequently, the distal end of the catheters broke before use.A longitudinal pre-cut has since been added on the inner peel pouch to aid in the opening of the package and to avoid such an effect.It was concluded that while tearing the transversal pre-cut on the packaging, the customer likely also tore the distal tip of the catheter without noticing.
 
Event or Problem Description
According to the available information, after insertion of the catheter, the distal tip was no longer in place.It "probably detached" and was not found in the patient after cystoscopy.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key12240825
Report Number9610711-2021-00060
Device Sequence Number19945320
Product Code EZL
UDI-Device Identifier03600040130087
UDI-Public03600040130087
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberAA64181002
Device Catalogue NumberAA6418
Device Lot Number5719545
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2021
Initial Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;